Doctors Lounge - Neurology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Neurology Topics
Question: concerned about constant lip spasm
|louiec6683 - Mon Sep 22, 2008 7:23 pm||
Hello, My problem is that for about four weeks now I have had a constant twitch/spasm in the center of My upper lip. The problem started after I was on Levaquin for ten 10 days for a case of Bronchotis. I had deviated septum surgery in July caught a cold which turned into bronchotis. I have been to my gp who did blood which was normal except for My cholestrol which was 250. went back to the ENT who did the surgery she stated not too concerned if it dosent get better go see a Nureo. well I saw a nureolgist last week who said My exam was normal no problems with gait ,vision, facial nerve etc. But she will order an Mri and eeg to to make me feel better. waiting for authorization. Do brain tumors present like this I do have a minor headache that comes and goes. I get that alot do to my sleep apnea and mild tmj had a brain Mri about three years ago which was normal
also had a sinus cat scan before surgery . thank you
|John Kenyon, CNA - Fri Oct 17, 2008 8:51 pm||
To get right to the important part, it is very unlikely a brain tumor would manifest this way, and especially without any other symptoms typical of central nervous system problems. This symptoms (the lip twitch) is actually extremely common in the general population anyway, and since you've already had surgery in an area which shares some of the "wiring" with your upper lip, it isn't surprising you might have this symptom as a sequel to the previous surgery. Your neurologist has cleared you all the way up to the MRI, which should complelely ease your mind about this. A brain tumor in your case would be a totally random and unexpected finding. Extremely unlikely.
Let us know how the MRI turns out. Best of luck to you. Hopefully by now the twitch has gone away on its own.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.